Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Dangles

Accutane Course Length

I have only mild/moderate acne and my doctor has put me on accutane at my urging, however I am having second thoughts and I was wondering how long you have to be on accutane to have noticable longterm effects? My doctor had me on a three-month course rightnow? Is there any way to cut that short and still get the effects? Say after 2 months? What about other people? How long did you have to go on accutane?

Share this post


Link to post
Share on other sites

I have only mild/moderate acne and my doctor has put me on accutane at my urging, however I am having second thoughts and I was wondering how long you have to be on accutane to have noticable longterm effects? My doctor had me on a three-month course rightnow? Is there any way to cut that short and still get the effects? Say after 2 months? What about other people? How long did you have to go on accutane?

well I was on accutane for 5/6 months. Why do you want to stop taking it so quickly? The problem with finishing in two months is that you would have to increase your dosage and that could cause side effects.

Share this post


Link to post
Share on other sites

do u see results right now, that your confident to stop it...

and why do u want to stop it really quick...

Share this post


Link to post
Share on other sites

thats too short a course i my opinion,will give you break outs later on possibly, 5/7 months with proper dose and monitering can clear your acne very nicely and for a very long time.You can start of with small dose then youll have to take dose according to your body weight if your thin then the doses are less with less side effects.Check the booklet everything is written but 2-3 months course doesnt sound good enough,your doc knows best though.

Share this post


Link to post
Share on other sites

It's all about your cumulative dosage. For best results you should have 100-125 mg.

Share this post


Link to post
Share on other sites

My doctor has me on 40 mg a day for the first month. My acne is only mild however my skin has been fairly oily over the last year and that is a major reason I went on accutane, hoping it would help decrease my oiliness. Because my acne is not that bad the doctor plans on me doing a 3 month course (end of may, june, july, some of august) so I can be off accutane before I go away to university. I really want my acne and oily skin to be cleared up when I head off to school.

After the first few days my skin was really red and oily because I wasn't moisturizing enough, but I've moisturized well over the last 24 hours and now my skin is not really red at all. However my skin is really oily. More oily than it has ever been before. I was wondering if this is an initial sideeffect of accutane? And if so how long before my skin begins making less oil? Isn't that what accutane does? Maybe my skin is just dealing with my recent dryness right now? Do you have to wait a while before your pores shrink? And should I ask for a higher dosage for my second month (currently 40mg/day)? Because I would like to see success on my 3-month program.

I was thinking it would be awesome if my oil production/pore size got much improved after only two-months. That way I could allow my skin time to recover for a month and a half before going away to university. Is there anyway that can happen? Or am I just blindly hoping?

Please help me out, and thanks for everyone who has replied already.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×